Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Delta-shocks as limits of vanishing viscosity for multidimensional zero-pressure gas dynamics


Authors: Jiequan Li and Hanchun Yang
Journal: Quart. Appl. Math. 59 (2001), 315-342
MSC: Primary 76N99; Secondary 35B35, 35L65, 35M20, 35Q35
DOI: https://doi.org/10.1090/qam/1827367
MathSciNet review: MR1827367
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study zero-pressure gas dynamics, which is a nonstrict hyperbolic system of nonlinear conservation laws with delta-shock waves in solutions. By using the generalized Rankine-Hugoniot relations to solve the Riemann problem with two pieces of constant initial data, multidimensional planar delta-shock waves dependent upon a family of one parameter are obtained. Furthermore, we choose a unique entropy solution through the process of a viscosity vanishing, and obtain a stability for delta-shocks in multidimensions.


References [Enhancements On Off] (What's this?)

  • [A] R. A. Adams, Sobolev Spaces, Pure and Applied Math., vol. 65, New York, Academic Press, 1975 MR 0450957
  • [AH] R. K. Agarwal and D. W. Halt, A modified CUSP scheme in wave/particle split form for unstructured grid Euler flows, Frontiers of Computational Fluid Dynamics, edited by D. A. Caughey and M. M. Hafes, John Wiley and Sons, 1994
  • [B] F. Bouchut, On zero-pressure gas dynamics, Advances in kinetic theory and computing, Series on Advances in Mathematics for Applied Sciences, Vol. 22, World Scientific, River Edge, NJ, 1994, pp. 171-190 MR 1323183
  • [BG] Y. Brenier and E. Grenier, Sticky particles and scalar conservation laws, SIAM J. Numer. Anal. 35, 2317-2328 (1998) MR 1655848
  • [D] C. M. Dafermos, Solution of the Riemann problem for a class of hyperbolic systems of conservation laws by viscosity method, Arch. Rational Mech. Anal. 52, 1-9 (1973) MR 0340837
  • [ERS] W. E, Yu. G. Rykov, and Ya. G. Sinai, Generalized variational principles, global weak solutions and behavior with random initial data for systems of conservation laws arising in adhesion particle dynamics, Comm. Math. Phys. 177, 349-380 (1996) MR 1384139
  • [J] K. T. Joseph, A Riemann problem whose viscosity solutions contain delta-measures, Asymptotic Analysis 7, 105-120 (1993) MR 1225441
  • [Ko] D. J. Korchinski, Solutions of a Riemann problem for a $ 2 \times 2$ system of conservation laws possessing classical solutions, Adelphi University Thesis, 1977
  • [KK] B. L. Keyfitz and H. C. Kranzer, A viscosity approximation to system of conservation laws with no classical Riemann solution in Nonlinear Hyperbolic Problems, Lecture Notes in Mathematics, Vol. 1042, Springer-Verlag, Berlin/New York, 1989 MR 1033283
  • [La] P. D. Lax, Hyperbolic systems of conservation laws and the mathematical theory of shock waves, SIAM, Philadelphia, 1973 MR 0350216
  • [Le] P. Le Floch, An existence and uniqueness result for two nonstrictly hyperbolic systems, in Nonlinear Evolution Equations that Change Type, IMA 27 in Mathematics and its Applications, Springer-Verlag, 1990 MR 1074190
  • [LC] Y. Li and Y. Cao, Large particle difference method with second order accuracy in gas dynamics, Scientific Sinica (A) 28, 1024-1035 (1985) MR 866458
  • [LL] J. Li and W. Li, The Riemann problem for the zero-pressure flow in gas dynamics, Progress in Natural Sciences, to appear
  • [LZ] J. Li and T. Zhang, Generalized Rankine-Hugoniot relations of delta-shocks in solutions of transportation equations, Advances in Nonlinear Partial Differential Equations and Related Areas, World Sci. Publishing, River Edge, NJ, 1998 MR 1690831
  • [M-Z] A. Majda, G. Majda, and Y. Zheng, Concentrations in the one-dimensional Vlasov-Poisson equations I: Temporal development and non-unique weak solutions in the single component case, p. 290, equation (5.12), Physica D, 74, 268-300 (1994) MR 1286201
  • [SZe] S. F. Shandarin and Ya. B. Zeldovich, The large-scale structure of the universe: Turbulence, intermittency, structures in a self-gravitating medium, Rev. Mod. Phys. 61, 185-220 (1989) MR 989562
  • [SZh] W. Sheng and T. Zhang, The Riemann problem for the transportation equations in gas dynamics, Mem. Amer. Math. Soc. 137 (1999) MR 1466909
  • [TZ] D. Tan and T. Zhang, Two-dimensional Riemann problem for a hyperbolic system of nonlinear conservation laws (I): Four-J cases, J. Differential Equations 111, 203-254 (1994) MR 1284413
  • [TZZ] D. Tan, T. Zhang, and Y. Zheng, Delta-shock waves as limits of vanishing viscosity for hyperbolic systems of conservation laws, J. Differential Equations 112, 1-32 (1994) MR 1287550
  • [ZZ] T. Zhang and Y. Zheng, Conjecture on the structure of solutions of the Riemann problem for two-dimensional gas dynamics systems, SIAM J. Math. 21, No. 3, 593-630 (1990) MR 1046791

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76N99, 35B35, 35L65, 35M20, 35Q35

Retrieve articles in all journals with MSC: 76N99, 35B35, 35L65, 35M20, 35Q35


Additional Information

DOI: https://doi.org/10.1090/qam/1827367
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society